Louisiana, 2020Flash Flooding in Louisiana, February 10, 2020
February 10, 2020 · NWS SHV · 9 events in 3 counties and zones
A band of showers and thunderstorms, some of which contained locally heavy rainfall, developed during the morning of February 10th across portions of East Texas, extreme Northwest and Northern Louisiana, along and just ahead of a slow moving cold front that extended from East Texas into extreme Northwest Louisiana and Southern Arkansas. Ample gulf and Pacific moisture and embedded upper level…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of showers and thunderstorms, some of which contained locally heavy rainfall, developed during the morning of February 10th across portions of East Texas, extreme Northwest and Northern Louisiana, along and just ahead of a slow moving cold front that extended from East Texas into extreme Northwest Louisiana and Southern Arkansas. Ample gulf and Pacific moisture and embedded upper level disturbances ahead of a strong upper low pressure system just off the Northwest Baja California coast, streamed overhead across much of Texas and the Lower Mississippi Valley atop the front, where showers and thunderstorms continued to develop and move repeatedly over the same areas. Given the already saturated grounds due to the widespread 8-12 inches of rain that had fallen since the first of January, instances of flash flooding was observed across portions of Northwest and Northcentral Louisiana, where widespread rainfall amounts of two to five inches fell over already saturated grounds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 10, 12:00 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 10, 12:00 PM CST, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1200 PM CST Mon Feb 10 2020
.AVIATION...
IFR/low IFR cigs will persist through the TAF period across much
of NE TX/NW LA/SW AR, behind a cold front which will continue to
slowly shift SE across Deep E TX/N LA through the afternoon and
overnight hours. A band of convection that has developed along and
just ahead of the front over portions of E TX/N LA/extreme Srn AR,
is expected to persist through the afternoon and evening,
affecting the TYR/GGG/SHV/MLU/ELD terminals. Some of the stronger
storms will result in strong turbulence, LIFR cigs, and reduced
vsbys, before diminishing from W to E overnight. -SHRA are
expected to increase across extreme NE TX/SW AR later this
afternoon, although thunder is not anticipated at TXK attm.
Meanwhile, MVFR cigs over the Srn sections of Deep E TX and Ncntrl
LA are expected to deteriorate to IFR with the approach of the
front, with LIFR/IFR cigs and reduced vsbys in BR/-DZ expected to
persist through the remainder of the 18Z TAF period. Areas of
-RA/SHRA are expected to increase from W to E across the region
from 12-18Z Tuesday, maintaining IFR cigs and reduced vsbys. NNW
winds 5-9kts behind the front, with SW winds 5-10kts ahead of the
bndry, will become NNE 5-10kts later tonight as the front exits
the region late.
15
&&
.PREV DISCUSSION... /issued 1047 AM CST Mon Feb 10 2020/
SHORT TERM.../This Afternoon/
The morning sfc analysis indicates a cold front slowly drifting SE
across portions of E TX/SW AR, extending from just S of a PSN/JSO,
to S of a RFI, to just W of SHV, to near a CDh to PBF line as of
16Z. As expected, a broken line of convection, some of which
contain locally heavy rainfall, has narrowed in along the frontal
sfc across portions of Lower E TX/N LA/extreme SCntrl AR, with
sfc obs indicating that a quick inch of rain has fallen over the
last 1-2 hours. This will be the area to watch for potential
flooding as frontal convergence as well as convergence along the
H925-850 trough between the I-20 corridor and the AR/LA line will
continue to focus convection, especially as overrunning is progged
to increase this afternoon near and atop the front as it slips
slowly S into Deep E TX/Ncntrl LA.
Have raised pops back to high end categorical for this corridor,
and had to re-add mention of heavy rain in the forecast to account
for the current/expected trends. Did make some minor tweaks to max
temps today based on the current frontal position, lowering max
temps a bit over NE TX behind the front, while also bumping temps
up a tad over portions of Deep E TX/Srn sections of Ncntrl LA to
account for the break in convection and continued warm advection.
The severe threat across the warm sector still looks marginal
based on the limited instability, but can't rule out an isolated
severe storm over the Srn sections of Ncntrl LA near the front
with the increased frontal forcing in the warmer/more moist air
mass later this afternoon.
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 48 52 45 / 100 90 90 90
MLU 70 49 54 46 / 100 90 70 80
DEQ 60 43 48 40 / 50 50 80 90
TXK 61 45 48 42 / 80 60 90 90
ELD 66 45 49 43 / 100 90 90 90
TYR 55 46 52 44 / 90 70 90 90
GGG 60 48 52 44 / 90 80 90 90
LFK 74 52 60 51 / 90 90 80 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.
LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
010>014-017>022.
OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ125-126-
136>138-149>153-165>167.
&&
15Hazardous weather outlook, Feb 10, 6:23 AM CST, 7 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
623 AM CST Mon Feb 10 2020
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
623 AM CST Mon Feb 10 2020
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...Today and Tonight...
Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward of the area. Localized heavy
rainfall will be possible with storms and may lead to a flash
flooding threat early today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and isolated thunderstorms through
Wednesday. Storm total rainfall amounts will be 2-4 inches across
the area today through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed early today but is
not likely.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-
165>167-111230-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
623 AM CST Mon Feb 10 2020
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward across the area. A few of the
storms in Deep East Texas, central Louisiana, and the ArkLaMiss
may become strong to severe. The primary threats with the storms
will be flash flooding, large hail, and damaging winds. An
isolated tornado also cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and thunderstorms with localized heavy
rain. This will allow for the flash flooding threat to continue
through Wednesday night. Storm total rainfall amounts will be 3-6
inches across the area with localized higher amounts possible.
There is the potential for storms to become strong to severe in
central Louisiana and the ArkLaMiss on Wednesday afternoon. Large
hail, damaging winds, and tornadoes will be possible with storms.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon through tonight and again on Wednesday.
04
In the hours before
Special weather statement, Feb 10, 12:58 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1258 PM CST Mon Feb 10 2020
ARZ072-LAZ003-101945-
Columbia AR-Webster LA-
1258 PM CST Mon Feb 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY IN
SOUTHWESTERN ARKANSAS AND NORTHWESTERN WEBSTER PARISHES UNTIL 145 PM
CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm over
Sarepta, or near Springhill, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Magnolia, Springhill, Cullen, Cotton Valley, Sarepta, Emerson,
Shongaloo, Macedonia, Welcome, Calhoun, Walkerville, Noxobe and
Horsehead.
LAT...LON 3302 9316 3302 9324 3296 9324 3281 9341
3285 9347 3285 9346 3287 9345 3287 9347
3290 9348 3290 9347 3292 9347 3293 9348
3292 9350 3298 9353 3334 9324 3316 9299
TIME...MOT...LOC 1857Z 219DEG 26KT 3293 9344
50Flash Flood, De Soto
- When
- February 10, 1:35 PM CST to 3:45 PM CST
- Where
- De Soto County, 4.1 mi NE of Stonewall to 4.41 mi NE of Stonewall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.328, -93.779
High, swift moving water covered Richardson Road of of Linwood Avenue near Stonewall.
Flash Flood, De Soto
- When
- February 10, 1:37 PM CST to 3:45 PM CST
- Where
- De Soto County, 2.35 mi SW of Stonewall to 2.21 mi SW of Stonewall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.253, -93.845
Twin Oaks Road was covered in high water and impassable.
Flash Flood, Webster
- When
- February 10, 1:47 PM CST to 4:45 PM CST
- Where
- Webster County, 2.39 mi NNW of Nine Forks to 2.25 mi NNW of Nine Forks
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.609, -93.222
High, swift moving water over Middle Road and Wiggins Lane east of Minden.
Flash Flood, Union
- When
- February 10, 3:00 PM CST to 5:15 PM CST
- Where
- Union County, 0.41 mi WSW of Marion to 0.56 mi NE of Haile
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.898, -92.237
Several sections of Highway 143 were flooded between Marion and Sterlington.
Flash Flood, De Soto
- When
- February 10, 3:05 PM CST to 3:45 PM CST
- Where
- De Soto County, 3.77 mi NNE of Stonewall to 3.66 mi NNE of Stonewall
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 32.329, -93.792
High, swift moving water covered Keithville Kingston Road near McDaniel Road. Report from retired NWS employee.
Flash Flood, Webster
- When
- February 10, 8:35 PM CST to 11:45 PM CST
- Where
- Webster County, 2.28 mi NNW of Nine Forks to 2.23 mi NNW of Nine Forks
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.608, -93.221
About 1.5-2 feet of water covered the front steps of a home on Wiggins Lane east of Minden.
Flash Flood, Union
- When
- February 10, 10:00 PM CST to 11:45 PM CST
- Where
- Union County, 1.37 mi SW of Canbeal to 0.16 mi SW of Canbeal
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.808, -92.368
Highway 33 south just northeast of Farmerville was flooded and closed.
Flash Flood, Union
- When
- February 10, 10:00 PM CST to 11:45 PM CST
- Where
- Union County, 0.63 mi N of Farmerville to 0.26 mi N of Farmerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.779, -92.402
Gulley Street in Farmerville was flooded and closed.
Flash Flood, Union
- When
- February 10, 10:00 PM CST to 11:45 PM CST
- Where
- Union County, 1.01 mi NNE of Farmerville to 0.2 mi NNE of Farmerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.783, -92.392
Railroad Street in Farmerville was flooded and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 2020$272,000 · EF1 · 33 events
- Flooding and Heavy Rain in Kentucky, February 10 to 28, 2020$312,000 · 10 events
- Tornado in Mississippi, February 10, 2020EF1 · 1 event
- Winter Storm and Heavy Snow in New Mexico, February 10 to 12, 202024 events
- High Surf in Hawaii, February 10 to 12, 202013 events
- Flash Flooding and Flooding in Alabama, February 10 to 11, 202010 events
- Winter Storm in Colorado, February 10 to 11, 202010 events
- Heavy Rain in Hawaii, February 10, 20209 events
- Flash Flooding in Alabama, February 10, 20207 events
- Flooding in Kentucky, February 10 to 28, 20207 events
- Frost and Freeze in California, February 10, 20204 events
- Damaging Winds in Alabama, February 10, 202061 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 868855, 868856, 868857, 868858, 868859, 868860, 868861, 868862, 868863.